Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 8, 2018, 4:54 PM CDT for Marion County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 4:54 PM CDT (21:54 UTC)
- Expired
- Aug 8, 2018, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Wichita, KS
County Marion County, KS
The radar
The Wichita radar (KICT), 98 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 955 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
667 WWUS83 KICT 082154 SPSICT Special Weather Statement National Weather Service Wichita KS 454 PM CDT WED AUG 8 2018 KSZ052-082300- Marion KS- 454 PM CDT WED AUG 8 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Marion County in central Kansas... * Until 600 PM CDT. * At 453 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Tampa, or 13 miles southwest of Herington...moving northeast at 10 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Ramona, Durham, Tampa, Pilsen and Marion Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3845 9729 3858 9725 3861 9703 3845 9702 TIME...MOT...LOC 2154Z 208DEG 8KT 3853 9711 $$ KETCHAM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:21 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 8, 3:21 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Wichita KS 321 PM CDT Wed Aug 8 2018 .SHORT TERM...(This evening through Saturday night) Issued at 314 PM CDT Wed Aug 8 2018 Late this morning and early afternoon, a few showers and thunderstorms lingered just northwest of the forecast area. This cluster of storms followed the far eastern edge of an instability axis centered in northwest and north-central Kansas and extended into Russell County. As a result, most of the activity remained in the vicinity of Graham, Rooks, Trego, and Ellis Counties with a few showers making it into Russell and Lincoln, though this activity has dissipated over the past couple of hours. Further south in south central and southeast Kansas, clouds have been steadily clearing from west to east, allowing temperatures to recover into the upper 80s. Just south of the Oklahoma border, a line of showers and thunderstorms has developed this afternoon with increasing 700mb moisture in northeast Oklahoma. For the rest of the afternoon and evening, an upper level trough will continue to sink across the area from the north. An apparent outflow boundary stretches from northwest Kansas down into northeast Oklahoma. As a result, a few hit-or-miss isolated to scattered showers/storms are possible this evening, particularly among western and southern portions of the county warning area. A stronger storm cannot be ruled out, but the likelihood of widespread coverage or severe storms is low. Thursday should remain dry with subsidence expected to move into the area. A weak surface boundary moving south across the area will allow for more chances of showers/storms on Friday and Saturday afternoon/evening. However, with only modest instability and weak shear, severe storms are not expected at this time. .LONG TERM...(Sunday through Wednesday) Issued at 314 PM CDT Wed Aug 8 2018 Still some uncertainty in the long term, though the latest models are continuing with the idea that an upper low will develop over the Texas panhandle by Sunday and stall over that area before moving slowly to the north over western Kansas and then off to the northeast across the area during the work week. This will keep chances for showers/storms in the forecast for portions of central, south central, and southeast Kansas through next Wednesday as the unsettled pattern persists. With cloud cover lingering over the area and numerous chances for showers and storms, expect temperatures to top out in the mid- to upper 80s each day Sun-Wed. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1239 PM CDT Wed Aug 8 2018 Isolated widely scattered hit-or-miss storm chances will be highest this afternoon and evening across mainly central and north-central Kansas, impacting primarily the vicinity of GBD, SLN and RSL. Included VCTS in those TAFs. Meanwhile, cannot rule out a few stray thunderstorms across the rest of central, south- central and southeast Kansas before about 02z this evening. However, predictability on exactly where/when/if this activity will form is low, so did not include VCTS at ICT, HUT or CNU. Otherwise, quiet weather is expected the rest of the night and through Thursday. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 92 70 93 / 20 10 10 20 Hutchinson 67 91 68 92 / 20 10 10 20 Newton 68 91 68 92 / 20 10 10 20 ElDorado 67 91 68 92 / 20 10 10 30 Winfield-KWLD 68 90 69 92 / 20 10 10 20 Russell 65 92 66 91 / 20 0 10 10 Great Bend 65 92 66 92 / 20 0 10 10 Salina 68 94 69 93 / 20 0 10 10 McPherson 66 92 67 92 / 20 10 10 20 Coffeyville 67 92 69 93 / 20 10 10 10 Chanute 68 92 68 93 / 20 10 10 20 Iola 67 92 68 92 / 20 10 10 20 Parsons-KPPF 68 92 69 93 / 20 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...TAV LONG TERM...TAV AVIATION...ADK
Hazardous weather outlook, Aug 8, 4:31 PM CDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 431 PM CDT Wed Aug 8 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 431 PM CDT Wed Aug 8 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few hit-or-miss thunderstorms will impact the region this evening. The strongest activity will be capable of pea to dime size hail, winds gusts to 50 mph winds heavy rain. Widespread severe weather is unlikely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few thunderstorms are possible Friday afternoon and evening across the region, but severe weather is not expected. An unsettled weather pattern could be in store for the region Saturday night through Wednesday, with periods of showers and thunderstorms possible. Severe weather is not expected, although several rounds of thunderstorms with heavy rainfall could result in some minor flooding concerns across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Aug 8, 3:49 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
349 PM CDT WED AUG 8 2018
KSZ100-082115-
Labette KS-
349 PM CDT WED AUG 8 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Labette County in southeastern Kansas...
* Until 415 PM CDT.
* At 346 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Altamont...moving
east to northeast at 10 mph.
Small hail and wind gusts up to 50 mph are possible with this storm.
* Locations impacted include...
Parsons, Oswego, Altamont and Labette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3710 9517 3721 9535 3739 9530 3738 9508
3722 9507
TIME...MOT...LOC 2048Z 218DEG 8KT 3721 9521
KLEINSASSERSpecial weather statement, Aug 8, 4:14 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Wichita KS
414 PM CDT WED AUG 8 2018
KSZ100-082215-
Labette KS-
414 PM CDT WED AUG 8 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Labette County in southeastern Kansas...
* Until 515 PM CDT.
* At 412 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southeast of Parsons...
moving northeast at 20 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Parsons, Oswego and Labette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3716 9523 3738 9541 3738 9508 3721 9507
3716 9508
TIME...MOT...LOC 2113Z 235DEG 16KT 3727 9518
KETCHAMSpecial weather statement, Aug 8, 4:33 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Wichita KS 433 PM CDT WED AUG 8 2018 KSZ096-082230- Neosho KS- 433 PM CDT WED AUG 8 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Neosho County in southeastern Kansas... * Until 530 PM CDT. * At 432 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Galesburg, or 9 miles southwest of Erie...moving northeast at 5 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Erie, St. Paul, Galesburg, Lake Parsons and South Mound. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3739 9543 3757 9549 3761 9509 3738 9509 TIME...MOT...LOC 2132Z 225DEG 6KT 3748 9537 KETCHAM
Special weather statement, Aug 8, 4:54 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 454 PM CDT WED AUG 8 2018 KSZ052-082300- Marion KS- 454 PM CDT WED AUG 8 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northwestern Marion County in central Kansas... * Until 600 PM CDT. * At 453 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Tampa, or 13 miles southwest of Herington...moving northeast at 10 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Ramona, Durham, Tampa, Pilsen and Marion Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3845 9729 3858 9725 3861 9703 3845 9702 TIME...MOT...LOC 2154Z 208DEG 8KT 3853 9711 KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:49 PM CDT | Special Weather Statement | ICT | Labette | 26 min |
| Aug 8, 4:14 PM CDT | Special Weather Statement | ICT | Labette | 61 min |
| Aug 8, 4:33 PM CDT | Special Weather Statement | ICT | Neosho | 57 min |
| Aug 8, 6:00 PM CDT | Special Weather Statement | ICT | Marion | 60 min |
| Aug 8, 6:11 PM CDT | Special Weather Statement | ICT | Reno | 64 min |
| Aug 8, 6:18 PM CDT | Special Weather Statement | ICT | McPherson | 42 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.